Mar 24, 2007
I have a pretty severe case of lypodystrophy. My belly looks like a pregnant woman or worse. I have been on Serostim several times and it works but my new insurance does not pay for the medication. I also take avandia which is suppose to help but not yet. Are there any ohter drugs or ways to clear up this embarrassing belly?
Response from Dr. Henry
There is no easy therapy that is consistently proven safe and effective for established increased visceral adiposity in the setting of HIV treatment. Exercise and diet can help some. Switching HIV medications can also help if switch options are available that could substitute more fat friendly drugs while still controlling your HIV infection. This area remains immensely frustrating but is getting lots of attention in the research arean so hopefully new insights will lead to better treatments. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get HIV From Touching A Bloody Scab?
- Can HIV Be Transmitted Through Blowjob From A Prostitute?
- Bloody Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Diarrhea After Sex With Sex Worker Worried I Have HIV
- Can Small Amount Of Vaginal Fluid Transmit Hiv?
- Chest Pain, Fatigue, High Liver Enzymes Acute Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.